Lemsip

From Wikipedia, the free encyclopedia
Jump to: navigation, search
This article is about the cold and flu remedy. For the NYU research facility, see Laboratory for Experimental Medicine and Surgery in Primates.

Lemsip is a brand of cold and flu remedies in the United Kingdom, Republic of Ireland, Australia, and New Zealand. It is manufactured by Reckitt Benckiser. Their original and best-known product is a lemon-flavoured hot drink (hence the lem in Lemsip) containing 650 mg of paracetamol (an analgesic), and 10 mg phenylephrine hydrochloride (a decongestant) to help to relieve headache, fever, blocked nose, body aches and pains, and a sore throat.[1] In 1995 The Lemsip Max platform was launched which included a Lemon, Blackcurrant and Breathe Easy hot drink flavours, and saw a variety of capsule products added to the range, including Lemsip Max Cold & Flu Capsules. The entire Lemsip Max range contains the maximum level of active ingredients allowed for general sales listing in the UK.

In 2007 Lemsip launched Lemsip Max All In One hot drinks in Lemon, Wild Berry, Hot Orange, and Breathe Easy flavours. In 2008 Lemsip launched a Liquid into the Lemsip Max All In One range. The range contains 200 mg of guaifenesin which helps to relieve "Chesty Cough", in addition to 1000 mg paracetamol and 12.2 mg of phenylephrine hydrochloride (12.18 mg of phenylephrine hydrochloride in Lemsip Max All In One Liquid) which aims to relieve headache, sore throat, fever, body aches and pains, and a blocked nose. The Lemsip range now contains capsules, tablets, liquids, and hot drink sachets.

Side effects, contraindications, and interactions[edit]

Further information: paracetamol, phenylephrine and guaifenesin

Possible side effects include hypersensitivity, blood problems or, if you take more than the recommended dose, pancreatitis and vomiting.[2]

Taking Lemsip alongside other medicine containing paracetamol can cause an overdose, potentially resulting in serious liver and kidney damage.[1]

Manufacturing[edit]

Lemsip is manufactured in parent company Reckitt Benckiser's Hull and Nottingham sites.

References[edit]

  1. ^ a b "Lemsip cold & flu sachets". Netdoctor.co.uk. 2014-04-15. Retrieved 2014-05-11. 
  2. ^ "Lemsip Cold and Flu - medicines and drugs - NHS Choices". Nhs.uk. 2012-06-27. Retrieved 2014-05-11. 

External links[edit]